MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX PEEK 3.4MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US HEALIX PEEK 3.4MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222344
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The complaint device was received and evaluated.Visual observation confirms the anchor is broken in half between the cortical and spongeous threads.The anchor is still mounted on the driver.There is no other damage to the anchor and the suture bridge is intact.A batch review was conducted during investigation of one other similar complaint in the same lot.No special events were identified that could have contributed to this failure.Anchor breakages are typically associated with off axis insertion, levering during insertion, hard bone quality or using incorrect instrumentation for preparing bone hole.A dhr review was conducted and the results indicate that this batch was processed without incident and therefore there is no internally assignable cause for the reported problem.One other complaint was observed from this lot released to distribution.It was reported that the insertion was not off axis, correct instrumentation was used for prepping bone hole and the patient had a normal bone quality.Although the complaint can be confirmed, a root cause for the user to have experienced this issue cannot be determined.At this point in time, no further action is warranted.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.A non-conformance search was performed for this product code 222344, lot 3896902 combination and no non-conformances were identified.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during arthroscopic rotator cuff repair surgical procedure, it was observed that the healix peek 3.4mm anchor device broke in the hole in the same axis upon insertion and after one round of awling.According to the reporter, the awl/tap was used to the proper depth prior to the anchor being inserted.The same bone hole was used for the 2nd anchor.The procedure was extended three minutes due to the complaint device breaking.The anchor broke between cortical and spongious.The patient had average bone quality.The entire complaint device was removed from the patient.There were no adverse patient consequences.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Correction: device manufacture date: the device manufacture date was reported incorrectly in the initial report and has been updated as 4/12/2016.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.

Brand Name
HEALIX PEEK 3.4MM
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8267778
Report Number1221934-2018-52917
Device Sequence Number14025286
Product Code MAI
UDI-Device Identifier10886705023837
UDI-Public10886705023837
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2019
Device Catalogue Number222344
Device Lot Number3896902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2017
Initial Date Received by Manufacturer 11/28/2016
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1